Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 271, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2005, 5:47 PM CDT for Houston County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 26, 2005, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Houston County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262249
SVROHX
TNC083-262345-
/O.NEW.KOHX.SV.W.0271.050826T2247Z-050826T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF ERIN
* UNTIL 645 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3
MILES NORTH OF ERIN...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ERIN IN HOUSTON COUNTY UNTIL 600 PM CDT
RURAL EASTERN HOUSTON COUNTY AT 620 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3633 8756 3633 8752 3623 8754 3620 8757
3621 8759 3621 8762 3633 8776 3636 8772
3636 8759
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 2:35 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT FRI AUG 26 2005 .SHORT TERM (THROUGH SUN)... CURRENT...CONVECTIVE COMPLEX FROM LAST NITE PUSHED INTO CWA DURING DAY FROM KY...WITH NE 1/2 OF CWA LIKELY GETTING MEASURABLE B4 00Z. TEMPS IN 70S AND 80S...DEPENDING ON CLOUD COVER/RAIN COVERAGE. MODELS HINTING AT SIMILAR SCENARIO LATER TONITE...POSSIBLY CONCENTRATING A LITTLE FURTHER N AND W JUST AHEAD OF WEAK FRONTAL SYSTEM. WILL KEEP POPS IN THE 30-50% RANGE TONITE AND SAT...AS GFS HAS USUAL CONVECTIVE FEEDBACK PROBLEMS AND CANT BE TRUSTED. ETA MIGHT BE MORE CLOSE TO MARK ON THE HIER POPS FOR SAT. LOOKS LIKE FRONTAL SYSTEM WILL WASH OUT SOMEWHERE TO N AND W OF MID STATE...SO NO EARLY AUTUMN FOR NOW. NOT MUCH GOING ON FOR SUN...DIURNAL SLITE CHANCE. .LONG TERM... LATEST GFS AND UKMET HAVE KATRINA MOVING FURTHER W...TOWARD NEW ORLEANS...AND THEN POSSIBLY INTO W TN TUE...A BIG SHIFT FROM PREVIOUS RUNS. LATEST PMD DISCUSSIONS GIVE SOME CREDENCE TO THIS WESTWARD TREND...BUT WILL NOT MAKE MAJOR CHANGES YET. STAY TUNED. AS FOR TEMPS...WENT CLOSE TO MAV NUMBERS. BNA TB 70/84/70/90 5522 CKV TB 70/84/69/90 5522 CSV TB 66/79/65/84 3532 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Aug 26, 5:40 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 540 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AS AN UPPER LEVEL STORM SYSTEM OVER KENTUCKY INTERACTS WITH HEATING TO THE SOUTH. THERE WILL BE MORE MOISTURE IN THE ATMOSPHERE TODAY...AND STORMS MAY PRODUCE HEAVY DOWNPOURS. ANOTHER ROUND OF STORMS IS POSSIBLE LATE TONIGHT...BUT THE CHANCE OF SEVERE STORMS REMAINS WEST AT THIS POINT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL APPROACH MIDDLE TENNESSEE ON SATURDAY...AND SOME STRONG STORMS COULD DEVELOP. DRIER AIR WILL REDUCE THE CHANCE OF THUNDERSTORMS ON SUNDAY. TROPICAL STORM KATRINA WILL APPROACH EARLY NEXT WEEK...BUT THE TRACK OF THE SYSTEM FOCUSES THE APPALACHIANS AT THIS TIME. THUS THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 04
In the hours before
Special weather statement, Aug 26, 11:47 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1147 AM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261715- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1147 AM CDT FRI AUG 26 2005 ...STRONG THUNDERSTORMS CONTINUE MOVING SOUTHEAST INTO NORTHERN MIDDLE TENNESSEE... AT 1145 AM...A LINE OF STRONG THUNDERSTORMS WAS CONTINUING TO DROP SOUTHEAST THROUGH NORTHERN MIDDLE TENNESSEE FROM JUST NORTH OF THE CLARKSVILLE AREA...EASTWARD ACROSS SPRINGFIELD... GALLATIN...AND INTO THE LAFAYETTE AREA. THE LINE OF STRONG THUNDERSTORMS WILL MOVE INTO NORTHERN DAVIDSON COUNTY AND INTO THE WILSON COUNTY AREA BY NOON. SOME WEAKENING IN THE LINE OF THE STORMS HAS OCCURRED DURING THE LAST HALF HOUR. EXPECT HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS TO 35 MPH WITH THE PASSAGE OF THE LINE. BOYD
Special weather statement, Aug 26, 12:58 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1258 PM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261830- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1258 PM CDT FRI AUG 26 2005 ...THUNDERSTORMS WEAKENING ACROSS NORTHERN MIDDLE TENNESSEE... AT 1 PM CDT...THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST...DOWN THROUGH NORTHERN MIDDLE TENNESSEE...FROM CLARKSVILLE... SPRINGFIELD...GALLATIN INTO THE LEBANON AND CARTHAGE AREAS. THE AREA HAS BEEN WORKING SLOWLY SOUTHWARD...WHILE THE INDIVIDUAL STORMS HAVE MOVED SOUTHEAST AT 20 MPH. BRIEF HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS TO 35 MPH. MOTORISTS ARE URGED TO WATCH FOR PONDING OF WATER ON ROADWAYS AND SUDDEN LOSS OF VISIBILITY. BOYD
Special weather statement, Aug 26, 1:26 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 126 PM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 126 PM CDT FRI AUG 26 2005 SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST AND INTO THE NASHVILLE AREA BEFORE 2 PM. A FEW STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...AND REDUCE VISIBILITIES FOR MOTORISTS. OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MIDDLE TENNESSEE IN THE CLARKSVILLE...ASHLAND CITY...SPRINGFIELD AND AROUND LEBANON...CARTHAGE AND COOKEVILLE AREAS. BOYD
Special weather statement, Aug 26, 3:05 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-262100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 305 PM CDT FRI AUG 26 2005 SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH THROUGH MIDDLE TENNESSEE DURING THE REMAINDER OF THE AFTERNOON. THE LEADING EDGE EXTENDED FROM CROSSVILLE...MURFREESBORO AND FRANKLIN. MORE SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN WESTERN KENTUCKY... AND ARE EXPECTED TO AFFECT NORTHERN AREAS OF MIDDLE TENNESSEE DURING THE EVENING. BOYD
Special weather statement, Aug 26, 5:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 502 PM CDT FRI AUG 26 2005 TNZ005-006-023-262300- HOUSTON-MONTGOMERY-STEWART- 502 PM CDT FRI AUG 26 2005 ...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON...MONTGOMERY AND STEWART COUNTIES... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOVER...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN EASTERN STEWART...NORTHEASTERN HOUSTON AND SOUTHWESTERN MONTGOMERY COUNTIES...INCLUDING THE CITY OF DOVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Aug 26, 5:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 E DOVER 36.48N 87.83W
08/26/2005 STEWART TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 49
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 45 min |
| Aug 26, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 38 min |
| Aug 26, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| Aug 26, 6:21 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.